MAUDE Adverse Event Report: TELEFLEX MEDICAL HUDSON ET TUBE,CF,4.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL HUDSON ET TUBE,CF,4.0; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048866
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the cuff did not inflate during pretest before use".No patient involvement reported.
 
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A verification of failure mode reported in the current manufacturing process was conducted as follows: 125 samples were taken from the current production; the samples were visually inspected, and issue reported "unable to inflate - cuff" was not observed in the current manufacturing process.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-10108 et tube,cf,4.0 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the inflation line was loose from the tube.The notch on the tube appears slightly stretched upward, which is an indication that the inflation line might have been pulled out of the tube.Functional inspection could not be performed due to the condition of the returned sample.The manufacturing site was consulted for this investigation.It could not be determined what caused this issue to occur.Since the sample was returned out of its original packaging, it could not be confirmed if the inflation line was loose when it left manufacturing.Et tubes are 100% tested at manufacturing for proper inflation, so it is unlikely that the inflation line was loose at the time of manufacturing.This appears to be an isolated issue.The ifu for this product states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is a detected in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the reported complaint was confirmed based upon the sample received.The inflation line of the returned et tube was returned loose from the et tube.The notch on the tube appears slightly stretched upward, which is an indication that the inflation line might have been pulled out of the tube.The manufacturing site was consulted for this investigation.It could not be determined what caused this issue to occur.Since the sample was returned out of its original packaging, it could not be confirmed if the inflation line was loose when it left manufacturing.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, the root cause of this complaint is unknown.This appears to be an isolated issue.

Brand Name
HUDSON ET TUBE,CF,4.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13931739
Report Number3003898360-2022-00072
Device Sequence Number11944963
Product Code BTR
UDI-Device Identifier14026704616456
UDI-Public14026704616456
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/02/2026
Device Model NumberIPN048866
Device Catalogue Number5-10108
Device Lot Number73H2100146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown